Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

November 7, 2018Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 7, 2018, 7:13 PM EST for Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2018, 7:13 PM EST (00:13 UTC)
Expired
Nov 7, 2018, 7:45 PM EST
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS82 KFFC 080013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
713 PM EST WED NOV 7 2018
 
GAZ086-097-098-111-112-080045-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
713 PM EST WED NOV 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN
EMANUEL...TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 745 PM EST...

At 713 PM EST...a line of strong thunderstorms was along a line
extending from near Orland to near Plainfield...and moving east at 40
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Soperton, Tarrytown, Lothair, Cedar Grove, Orland, Lowery, Barnhill,
Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3217 8287 3217 8288 3218 8287 3220 8289
      3218 8292 3222 8303 3225 8305 3247 8263
      3245 8226
TIME...MOT...LOC 0013Z 264DEG 34KT 3241 8264 3222 8306 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 7, 6:56 PM EST, 17 minutes earlier.

Area forecast discussion, Nov 7, 6:56 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
656 PM EST Wed Nov 7 2018

.UPDATE...
Old frontal boundary remains stalled across central Ga this
evening. A wave has developed along the old front and has helped
produce and sustain a widespread area of showers and thunderstorms
this evening. Even though parameters were not favorable for
widespread severe weather, a few severe thunderstorms have
developed. The threat for isolated severe storms will remain
possible across the far southeast CWFA for the next hour or two,
especially in the vicinity of the frontal boundary. An isolated
tornado cannot be ruled out. The area of stronger convection
should exit the CWFA by 8PM. Showers may linger in the far SE
through 10PM, but additional widespread precip is not anticipated
for the remainder of the overnight hours.

Have had to make a few changes to the grids. Precip has is
exiting a bit faster than previously thought. Also, temps are a
bit lower on the back side of the wave, and have had to lower and
adjust min temps a bit.

&&

.PREV DISCUSSION... /Issued 246 PM EST Wed Nov 7 2018/

SHORT TERM /Tonight through Thursday Night/...

"Weak" wave pushing through the broad west/southwest upper flow
proving to be a bit stouter than expected today. Managed to tap
enough instability for a few strong thunderstorms as it moved out of
the lower/mid Mississippi Valley today, however a general weakening
trend has been evident this afternoon as the system moves east into
the region where instability is a bit more limited. Still, we will
see isolated thunder along the I-20 corridor into the early evening
with scattered, more vigorous convection across our central Georgia
zones. Still think chances for severe thunderstorms remain marginal
at best, and confined to the far south. Persistent southwesterly
upper flow over top of the cool easterly low-level flow keeps the
region cloudy, cool and damp through the remainder of the short-term
forecast period.

20

LONG TERM /Friday through Wednesday/...

Likely to categorical pops still look okay for Friday with the
short wave approaching from the west and the wedge holding.
Instability remains marginal for much of the area but will
continue with a mention of thunder across the area south of
Columbus to Macon. Pops diminishing overnight Friday and
both GFS and ECMWF agree on a dry weekend. However moisture will
be moving back rapidly on Sunday night as the next short wave
develops in the western Gulf. We can expect a wet period through
Tuesday night...with the ECMWF a bit slower on drying us out.
However Wednesday looks dry on both models. In general there have
been no big changes made to the forecast. The previous discussion
is included below.

41

PREV DISCUSSION... /Issued 356 AM EST Wed Nov 7 2018/

LONG TERM /Thursday Night through Tuesday/... The state will
remain in the midst of a damp weather pattern at the onset of the
long-term forecast period. From Thursday night into early Friday,
a wedge will remain in place at the surface prior to the arrival
of a strong cold front during the later Friday with persistent
shower chances amidst moist southwest flow aloft. By Friday
afternoon, the incoming cold front will scour out the wedge and
bring widespread rainfall. The threat for thunderstorms appears
very low for most locations given low instability courtesy the
lingering wedge with the chance for any thunder relegated to
central Georgia where slight instability may edge northward. The
front will clear the area from northwest to southeast through
Friday night bringing much colder air by Saturday morning with
sub-freezing temperatures possible across portions of far north
Georgia.

Cool and dry weather will persist through the majority of the
weekend as the center of the surface high transitions from the Ohio
Valley into the mid-Atlantic. Sunday morning, more widespread
freezing temperatures appear likely across portions of north Georgia
under clear skies and relatively light winds.

The dry weather will be short-lived with moisture quickly surging
back northward Sunday night as southwest flow aloft returns and a
surface low develops over the Gulf of Mexico. There are model
discrepancies on the placement of the developing surface low as it
moves northeastward with the GFS favoring a more southeasterly track
and the ECMWF a track northwest of the area. Either way, rain
chances will increase markedly into the day Monday. The GFS solution
would provide a slight potential for a brief rain/snow mix in the
higher elevations early Tuesday, but at this point temperatures
appear border line and confidence is low with no significant
impact expected. While the GFS clears the front east of the area
Tuesday night with much colder air surging into the state by
Wednesday morning, the ECMWF is delayed until Wednesday. This
would set the stage for freezing low temperatures across most of
the area midweek, and highs would likely remain in the 40s for
much of north Georgia.

RW

20

&&

.AVIATION...
00Z Update...
Widespread precip has ended across the area for the evening. The
next best chances for precip will be during the late afternoon
tomorrow as another disturbance moves across the region. CIGS will
be an issue. Do think MVFR cigs will fill in shortly after 00Z.
Models have been reluctant to go IFR across ATL overnight, but
think the possibility is definitely there and have kept the lower
cigs in. Winds will remain on the east side.

//ATL Confidence...00Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  63  50  56 /  50  50  50  60
Atlanta         58  64  54  60 /  20  50  50  70
Blairsville     52  59  47  54 /  20  50  60  80
Cartersville    54  64  52  59 /  10  60  60  80
Columbus        64  70  59  70 /  20  60  40  60
Gainesville     56  62  50  56 /  30  50  60  70
Macon           62  67  57  69 /  50  60  40  60
Rome            53  64  52  59 /  10  60  70  90
Peachtree City  58  65  55  61 /  20  50  40  70
Vidalia         66  72  60  74 /  80  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Nov 7, 12:15 PM EST, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1215 PM EST Wed Nov 7 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081715-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1215 PM EST Wed Nov 7 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.

A few thunderstorms are possible this afternoon and evening in
central Georgia. Damaging winds will be the main threat. Also brief
heavy rainfall and lightning can be expected in any thunderstorm
that develops.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

A few thunderstorms are possible in central Georgia Thursday
afternoon.

Freezing temperatures may affect portions of north Georgia by
Saturday and Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 7, 6:29 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EST WED NOV 7 2018

GAZ076-086-072345-
Jefferson GA-Emanuel GA-
629 PM EST WED NOV 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL 645 PM EST...

At 629 PM EST...a line of strong thunderstorms was along a line
extending from near Bartow to near Colemans Lake to near
Summertown...and moving northeast at 50 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Wadley, Summertown, Blundale, Three Points and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8222 3274 8238 3279 8249 3293 8232
      3292 8228 3284 8232 3283 8231 3283 8226
      3280 8221 3282 8215 3276 8212
TIME...MOT...LOC 2329Z 223DEG 42KT 3280 8246 3278 8233 3273 8223

WIND...40MPH
Special weather statement, Nov 7, 6:42 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EST WED NOV 7 2018

GAZ096-105-107>109-080015-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
642 PM EST WED NOV 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX...SOUTHERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI COUNTIES
UNTIL 715 PM EST...

At 642 PM EST...a line of strong thunderstorms was along a line
extending from near Dexter to near Vienna...and moving southeast at
25 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Chester, Pineview, Dubois, Gresston,
Plainfield, Empire, Yonkers, Cedar Creek, Roddy, Pope City, Baileys
Park, Ocmulgee Banks, Finleyson, Wallace, Pleasant View and
Tippettville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3201 8361 3203 8361 3203 8365 3211 8380
      3242 8314 3226 8305 3225 8305 3199 8358
TIME...MOT...LOC 2342Z 294DEG 21KT 3245 8301 3212 8372

WIND...40MPH
Local storm report, Nov 7, 6:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST WED NOV 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 W SKIPPERTON          32.74N  83.72W
11/07/2018                   BIBB               GA   DEPT OF HIGHWAYS

            TREE DOWN ACROSS ALL LANES ON I-75 S AT HARTLEY BRIDGE
            RD

&&

EVENT NUMBER FFC1800923

THIEM
Special weather statement, Nov 7, 6:58 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
658 PM EST WED NOV 7 2018

GAZ074-076-085-086-097-098-080030-
Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-Johnson GA-
Laurens GA-
658 PM EST WED NOV 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL...NORTHEASTERN
TREUTLEN...JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL 730 PM
EST...

At 658 PM EST...a line of strong thunderstorms was along a line
extending from near Tennille to Pringle to Minter...and moving east
at 50 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Louisville, Wadley, Davisboro, Adrian, Harrison, Bartow,
Summertown, Riddleville, Kite, Covena, Blundale, Orianna, Norristown,
Pringle, Minter, Moxley, Norristown Junction, Dellwood and New Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3246 8242 3247 8278 3278 8269 3295 8279
      3311 8228 3305 8229 3293 8227 3284 8232
      3283 8230 3283 8226 3281 8224
TIME...MOT...LOC 2358Z 256DEG 43KT 3295 8276 3279 8264 3249 8276

WIND...50MPH
Local storm report, Nov 7, 7:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EST WED NOV 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 NNW SKIPPERTON        32.77N  83.71W
11/07/2018                   BIBB               GA   DEPT OF HIGHWAYS

            CORRECTED: TREE DOWN ACROSS ALL LANES ON I-475 S NORTH
            OF I-75 MERGER AND HARTLEY BRIDGE RD

&&

CORRECTED LOCATION...FATALITIES...INJURIES...REMARKS

EVENT NUMBER FFC1800923

THIEM
Special weather statement, Nov 7, 7:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EST WED NOV 7 2018

GAZ086-097-098-111-112-080045-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
713 PM EST WED NOV 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN
EMANUEL...TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 745 PM EST...

At 713 PM EST...a line of strong thunderstorms was along a line
extending from near Orland to near Plainfield...and moving east at 40
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Soperton, Tarrytown, Lothair, Cedar Grove, Orland, Lowery, Barnhill,
Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3217 8287 3217 8288 3218 8287 3220 8289
      3218 8292 3222 8303 3225 8305 3247 8263
      3245 8226
TIME...MOT...LOC 0013Z 264DEG 34KT 3241 8264 3222 8306

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 7:28 PM ESTSpecial Weather StatementFFCEmanuel, Jefferson32 min
Nov 7, 7:33 PM ESTSpecial Weather StatementFFCTreutlen27 min
Nov 8, 3:07 PM ESTFreeze WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more13 hr

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.